Oseltamivir (Tamiflu)  Death by other drugs

Malaysian National News Agency
November 14, 2009
South Korean Teenager Jumps From Apartment Window After Taking Tamiflu
SEOUL, Nov 14 (Bernama) -- A South Korean teenager who took Tamiflu, an antiviral drug, leaped from an apartment window after suffering from auditory hallucination, China's Xinhua news agency said citing a local media report on Saturday.

According to the Korea Food and Drug Administration (KFDA), the country's drug safety watchdog, the 14-year-old student living in Bucheon, Gyeonggi Province near capital Seoul, took Tamiflu on Oct 30, and was later found at the bottom of his family's apartment building on the same day.

Local media said he is likely to have jumped from his family's sixth-floor apartment after he fell asleep. He had just returned from the hospital where he was prescribed to take Tamiflu for his high fever.

He suffered serious bone fractures on his leg and arms, but none of the injuries were life-threatening, the reports added.

It is the first report of hallucinations as a side effect of Tamiflu in the country, a KFDA official told media, noting that the KFDA and the Korea Centers for Disease Control and Prevention will launch an investigation to find out whether there are any links between the drug and the case.

As the A/H1N1 flu is spreading rapidly in South Korea, Tamiflu is regarded as a specific drug for the treatment.

The KFDA has issued safety warnings on the use of Tamiflu in 2007 following reports of bizarre behaviour by users of the drug in Japan.

It advised medical experts to report immediately to officials when witnessing similar mental symptoms.

In the neighbouring Japan, Tamiflu is advised not to be given to teenagers.